Alert archive / Wisconsin / Special Weather Statements in 2012

Special Weather Statement, NWS Twin Cities, MN

July 8, 2012Barron County, Wisconsin

NWS Twin Cities, MN issued this special weather statement at Jul 8, 2012, 5:10 PM CDT for Barron County, Wisconsin. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2012, 5:10 PM CDT (22:10 UTC)
Expired
Jul 8, 2012, 6:00 PM CDT
In force
50 min
Issued by
NWS Twin Cities, MN

County Barron County, WI

The radar

The Minneapolis radar (KMPX), 153 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1566 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

451 
WWUS83 KMPX 082210
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
510 PM CDT SUN JUL 8 2012

WIZ015-082300-
BARRON-
510 PM CDT SUN JUL 8 2012

...THUNDERSTORMS MOVING INTO BARRON COUNTY THROUGH 600 PM CDT...

AT 507 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTHEAST OF BARRONETT. THIS STORM WAS MOVING
SOUTHEAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CUMBERLAND.
  HAUGEN.
  RICE LAKE.
  BARRON.
  CAMERON.
  CANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 4528 9160 4523 9198 4559 9210 4565 9199
      4565 9181 4547 9156
TIME...MOT...LOC 2210Z 323DEG 24KT 4557 9191

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 8, 2:24 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jul 8, 2:24 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
224 PM CDT SUN JUL 8 2012

.DISCUSSION...

AN AREA OF INSTABILITY AND CONVERGENCE ALONG A WEAK FRONTAL
BOUNDARY ACROSS CENTRAL MN...HAS ALLOWED FOR ISOLATED/SCATTERED
SHRA/TSRA IN THE FAR NORTHERN FA AS OF 2 PM. THIS ACTIVITY WILL
LIKELY SPREAD SLOWLY SE UNTIL 7-8 PM...THEN QUICKLY DIE OFF AS
DAYTIME HEATING ENDS. ALTHOUGH THIS WEAK FRONTAL BOUNDARY WILL
LIKELY MOVE FURTHER SOUTH ACROSS S MN/NORTHERN IA BY MONDAY
MORNING...MUCH DRIER AIR MIXING SOUTHWARD OVER THE NEXT TWO DAYS
SHOULD KEEP ANY SHRA/TSRA SOUTH AND WEST OF THE FA.

I CAN NOT RULE OUT AN ISOLATED AFTN/EVENING SHRA/TSRA AFT MONDAY.
HOWEVER...BASED ON THE AMT OF INSTABILITY AND DRIER N/NE FLOW...WILL
LEAVE THE FA DRY.

THE UPPER RIDGE THAT HAS BEEN ADVERTISED TO BUILD ACROSS THE
ROCKIES SHOULD KEEP A NW/WNW FLOW ACROSS THE UPPER MIDWEST THROUGH
MIDWEEK. AS A SERIES OF SHRTWV/S MOVE ONSHORE ACROSS THE PACIFIC
NW EARLY THIS WEEK...THE UPPER RIDGE WILL MODIFY...THEN BREAK DOWN
SLIGHTLY BY THE END OF THE THIS WEEK. MODELS CONTINUE TO ALSO
ADVERTISE THE BULK OF THE HOTTEST AIR MOVING ACROSS SW/SC
CANADA...THEN EVENTUALLY SPILLING OVER ACROSS THE NORTHERN
PLAINS/UPPER MIDWEST BY NEXT WEEKEND. WITH THE CHANGE IN THIS
WEATHER PATTERN...A SFC BOUNDARY WILL DEVELOP ACROSS THE PLAINS
WHICH WILL LEAN TO HIGHER TEMPS AND HUMIDITY...AND INCREASING
CHC/S OF PRECIPITATION...ESPECIALLY IN WESTERN/CENTRAL MN. HOW FAR
EAST THESE SHRA/TSRA MOVE REMAINS UNCERTAIN DUE A STRENGTHENING
85H RIDGE ACROSS THE OHIO VALLEY LEANING TO STALLING THE SFC FRONT
DISCUSS PREVIOUSLY BY THE END OF THE WEEK. ..JLT..

&&

.AVIATION... /18Z TAF ISSUANCE/

A COLD FRONT ACROSS NORTHERN MN WILL MOVE SOUTHEAST AND PASS
ACROSS THE TAF SITES THIS AFTERNOON/EARLY EVENING. SCT-BKN060 WILL
BE COMMON INTO THIS EVENING. A FEW SHOWERS AND ISOLATED
THUNDERSTORMS ARE EXPECTED ALONG THE BOUNDARY BUT CONFIDENCE IS
LOW ON ANY ONE TAF SITE SEEING PRECIPITATION. IF IT DOES RAIN...IT
WILL BE SHORT LIVED. WINDS WNW 8-10 KNOTS WITH SOME GUSTS REACHING
16 KNOTS. WINDS BECOMING LIGHT NORTH THIS EVENING AND NNE ON
MONDAY.

KMSP...COLD FRONT WILL MOVE THROUGH DURING THE LATE AFTERNOON
HOURS. SMALL THREAT FOR SHOWERS AND ISOLATED THUNDERSTORMS BETWEEN
22Z AND 01Z. NW WINDS NEAR 10 KNOTS THIS AFTERNOON GUSTING 16
KNOTS. WINDS TURING MORE 350-360 BY EVENING WITH SPEEDS LOWERING
TO 4-6 KNOTS. LIGHT NORTH WINDS AND VFR CONDITIONS ON MONDAY.

/OUTLOOK...
MONDAY NIGHT THROUGH WEDNESDAY...VFR. LIGHT NNW WINDS BECOMING
SOUTH ON WEDNESDAY.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JLT/RAH
Hazardous weather outlook, Jul 8, 3:08 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
308 PM CDT SUN JUL 8 2012

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
092015-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
308 PM CDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH SUNSET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH NEXT WEEKEND.
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

JLT

In the hours before

Special weather statement, Jul 8, 4:50 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
450 PM CDT SUN JUL 8 2012

MNZ042-082230-
TODD-
450 PM CDT SUN JUL 8 2012

...THUNDERSTORMS MOVING INTO TODD COUNTY THROUGH 530 PM CDT...

AT 447 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR WADENA. THIS STORM WAS MOVING SOUTHEAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HEWITT.
  BERTHA.
  STAPLES.
  EAGLE BEND.
  CLARISSA.
  BROWERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 4623 9464 4603 9465 4602 9514 4631 9517
      4636 9516 4637 9515 4638 9479
TIME...MOT...LOC 2150Z 321DEG 28KT 4640 9512

JPC
Special weather statement, Jul 8, 5:10 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
510 PM CDT SUN JUL 8 2012

WIZ015-082300-
BARRON-
510 PM CDT SUN JUL 8 2012

...THUNDERSTORMS MOVING INTO BARRON COUNTY THROUGH 600 PM CDT...

AT 507 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTHEAST OF BARRONETT. THIS STORM WAS MOVING
SOUTHEAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CUMBERLAND.
  HAUGEN.
  RICE LAKE.
  BARRON.
  CAMERON.
  CANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 4528 9160 4523 9198 4559 9210 4565 9199
      4565 9181 4547 9156
TIME...MOT...LOC 2210Z 323DEG 24KT 4557 9191

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 4:50 PM CDTSpecial Weather StatementMPXTodd40 min

Nearby

Special Weather Statements in Wisconsin, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.